Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

No periods. Home pregnancy test negative. On citalopram and levothyroxin. Is it due to medication?

I am 42 I have not had a period in 2 months had one in october but was clotting some and didnt bleed as bad as I normally do havent been sexually active since september. I have taken 4 home pregnancy tests all negative I am on an anti depressant Citalopram 20 mg and thyroid medicine levothyroxin 50 mcg Im just wondering if either of those meds coould cause a false negative
Asked On : Tue, 11 Dec 2012
Answers:  1 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
May 2013
Thanks for the query.

As all the pregnancy tests showed negative results even after 2 months of amenorrhea, there is very less chance for pregnancy.
In hypothyroidism, menstrual irregularities like delayed periods, absence of periods etc can occur.
So if you underdone thyroid profile 3 months back, better to go for repeat profile and adjust the levothyroxin levels accordingly.
Take care.

Answered: Tue, 11 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor